Thunderstorm Wind, Morgan
- When
- August 7, 4:50 PM CST
- Where
- Morgan County, 10 mi S of Stover
- Measured
- 50 kt (58 mph) estimated gust
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 38.300, -92.983
Thunderstorm wind gusts downed several trees.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Springfield, MO wrote its last area forecast discussion before the first event at Aug 7, 1:55 PM CST, 2 hours 55 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SPRINGFIELD MO 255 PM CDT MON AUG 7 2006 .DISCUSSION... CUMULUS FIELD CONTINUES TO DEVELOP THIS AFTERNOON ALONG AND SOUTH OF UPPER LEVEL SHEAR AXIS ALONG THE I-44 CORRIDOR AS TEMPERATURES APPROACHED THE MID 90S. RADAR IMAGERY SHOWS SEVERAL WEAK LOW LEVEL BOUNDARIES AROUND THE AREA. THE MOST NOTICEABLE ARE FROM NORTHEAST WRIGHT TO SOUTHWEST BARRY COUNTY...AND FROM HERMITAGE TO EAST OF JOPLIN. THE LATEST LAPS DATA SHOWED WEAK CONVECTIVE INHIBITION OVER NORTHWEST COUNTIES AND NO INHIBITION ELSEWHERE. CAPES ARE HIGHEST OVER OUR SOUTHEAST COUNTIES...EXCEEDING 2000 J/KG OVER SHANNON...TEXAS ...PHELPS AND DENT COUNTIES. THE WET MICROBURST SEVERITY INDEX SHOWED THE HIGHEST VALUES OVER OUR SOUTHWEST COUNTIES JUST BEFORE NOON. WE SAW A COUPLE OF CELLS DEVELOP ON RADAR BRIEFLY BEFORE DISSIPATING EARLIER...HOWEVER OVER THE LAST HALF HOUR OR SO...CELLS OVER MARIES COUNTY HAVE MANAGED TO MAINTAIN THEIR STRUCTURE. THROUGH MID/LATE AFTERNOON...WE SHOULD SEE STORMS CONTINUE TO DEVELOP JUST ABOUT ANYWHERE IN THE FORECAST AREA...WITH BEST CHANCE FOR STRONG/SEVERE STORMS NEAR BOUNDARIES AND SHEAR AXIS MENTIONED EARLIER. MOST OF THE STORMS ARE EXPECTED TO DIE DOWN AFTER SUNSET...WITH STORM POTENTIAL CONTINUING OVER CENTRAL/WEST CENTRAL MO THROUGH LATE TONIGHT. WEAK SEMI-SYNOPTIC BOUNDARY EXTENDING FROM NE MO TO EAST CENTRAL KS DROPS SOUTHWARD INTO OUR NORTHERN ZONES. COULD POTENTIALLY SEE AN MCS DEVELOP OVERNIGHT AND RIDE ALONG THE BOUNDARY. THROUGH THE NEXT FEW DAYS...PRECIP FORECAST WILL REMAIN COMPLICATED BY OUTFLOW BOUNDARIES COMBINED WITH THE BOUNDARY OVER NORTHERN MO MEANDERING ACROSS THE REGION. UPPER LEVEL HIGH BUILDS WESTWARD FROM THE TENNESSEE VALLEY TOWARD THE PLAINS...AND WILL HELP HEAT UP THE REGION. HOWEVER LOW LEVEL MOISTURE REMAINS PRETTY THICK SO EXPECT TO SEE AT LEAST DIURNALLY DRIVEN CONVECTION OVER THE REGION THROUGH WEDNESDAY AND POSSIBLY INTO THURSDAY. GOING INTO THE WEEKEND...HAVE PRETTY MUCH GONE WITH THE ECMWF AND KEPT COOLER TEMPERATURES ON FRIDAY/SATURDAY WITH RAIN CHANCES THURS NIGHT/FRIDAY AS A SHORTWAVE TROUGH HELPS DROP A COLD FRONT OVER THE AREA...POTENTIALLY BRINGING SOME RELIEF FROM SEMI-PERSISTENT HOT TEMPS. THE BREAK LOOKS LIKE IT WILL BE SHORT-LIVED AS UPPER RIDGING BUILDS BACK INTO THE AREA SUNDAY/MONDAY. && .AVIATION... FOR THE 18Z TAFS...WILL CONTINUE MENTION OF VICINITY THUNDER THROUGH THE AFTERNOON WITH CUMULUS FIELD THICKENING OVER THE AIRPORTS. THE KSGF RADAR IS STILL CLEAR...BUT EXPECT THIS TO CHANGE WITHIN THE NEXT HOUR OR SO. OTHERWISE EXPECT VFR CEILINGS/VISIBILITY THROUGH 18Z TUES. && .SGF WATCHES/WARNINGS/ADVISORIES... MO...NONE. KS...NONE. TERRY
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SPRINGFIELD MO
100 PM CDT MON AUG 7 2006
KSZ073-097-101-MOZ055>058-066>071-077>083-088>098-101>106-081100-
BOURBON-CRAWFORD-CHEROKEE-BENTON-MORGAN-MILLER-MARIES-VERNON-
ST. CLAIR-HICKORY-CAMDEN-PULASKI-PHELPS-BARTON-CEDAR-POLK-DALLAS-
LACLEDE-TEXAS-DENT-JASPER-DADE-GREENE-WEBSTER-WRIGHT-NEWTON-
LAWRENCE-CHRISTIAN-DOUGLAS-HOWELL-SHANNON-MCDONALD-BARRY-STONE-
TANEY-OZARK-OREGON-
100 PM CDT MON AUG 7 2006
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE MISSOURI
OZARKS AND EXTREME SOUTHEAST KANSAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT.
WEATHER HAZARDS EXPECTED:
THUNDERSTORMS...A FEW MAY PRODUCE:
TORRENTIAL DOWNPOURS.
FREQUENT LIGHTNING.
DAMAGING WINDS TO AROUND 60 MPH.
AREAS AFFECTED AND TIMING:
ISOLATED TO SCATTERED THUNDERSTORMS WILL DEVELOP THROUGH THE
AFTERNOON INTO EARLY EVENING ACROSS THE ENTIRE AREA. ADDITIONAL
STORMS WILL BE POSSIBLE OVER CENTRAL AND WEST CENTRAL MISSOURI
AFTER MIDNIGHT.
DISCUSSION:
ISOLATED TO SCATTERED THUNDERSTORMS ARE EXPECTED TO DEVELOP BY
EARLY AFTERNOON FROM CENTRAL AND SOUTH CENTRAL MISSOURI WESTWARD
INTO SOUTHEAST KANSAS AND FAR SOUTHWESTERN MISSOURI. SUFFICIENT
MOISTURE AND INSTABILITY WILL BE IN PLACE FOR THE STRONGER STORMS
TO PRODUCE DAMAGING WINDS OVER 60 MPH. THUNDERSTORMS
SHOULD WEAKEN AND DISSIPATE AFTER SUNSET. HOWEVER...ADDITIONAL
THUNDERSTORMS COULD MOVE INTO PORTIONS OF CENTRAL MISSOURI AFTER
MIDNIGHT. NONE OF THE STORMS LATE TONIGHT ARE EXPECTED TO BECOME
SEVERE.
ALSO...HEAT INDEX READINGS WILL TOP OUT NEAR 100 DEGREES THIS
AFTERNOON NEAR THE KANSAS...MISSOURI...AND OKLAHOMA BORDERS.
.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.
THUNDERSTORMS WILL BE POSSIBLE TUESDAY AFTERNOON ACROSS MUCH OF
THE OUTLOOK AREA...AND ON WEDNESDAY AFTERNOON MAINLY OVER CENTRAL
AND SOUTH CENTRAL MISSOURI. AT THIS TIME THE THREAT FOR ORGANIZED
SEVERE THUNDERSTORMS APPEARS LOW.
AFTERNOON HEAT INDICES COULD RISE TO AROUND 100 DEGREES FROM
TUESDAY THROUGH FRIDAY ALONG THE KANSAS AND SOUTHWEST MISSOURI
BORDER. ON WEDNESDAY AND THURSDAY...AFTERNOON HEAT INDICES COULD
RISE TO ABOVE 105 DEGREES BOTH AFTERNOONS NORTH AND WEST OF THE OZARK
PLATEAU.
.SPOTTER INFORMATION STATEMENT...
DUE TO THE ISOLATED NATURE OF ANY SEVERE WEATHER...SPOTTER
ACTIVATION IS NOT EXPECTED THROUGH TONIGHT.
&&
THIS PRODUCT IS NOW AVAILABLE IN GRAPHICAL FORMAT...ALONG WITH
OTHER WEATHER...HYDROLOGICAL AND CLIMATE INFORMATION...AT
HTTP://WWW.CRH.NOAA.GOV/SGF(ALL LOWERCASE)
TERRY/IZZISPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 341 PM CDT MON AUG 7 2006 MOZ055-072145- BENTON- 341 PM CDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 445 PM CDT... AT 336 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 13 MILES SOUTHEAST OF WARSAW. THIS STORM WAS NEARLY STATIONARY. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 405 PM CDT MON AUG 7 2006 MOZ056-072200- MORGAN- 405 PM CDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR MORGAN COUNTY UNTIL 500 PM CDT... AT 400 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF STOVER...OR 14 MILES SOUTHWEST OF VERSAILLES...AND MOVING EAST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SPRINGFIELD MO
418 PM CDT MON AUG 07 2006
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0400 PM TSTM WND DMG 5 SE WARSAW 38.19N 93.32W
08/07/2006 BENTON MO LAW ENFORCEMENT
TREE DOWN
&&
AFOSTERSPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 456 PM CDT MON AUG 7 2006 MOZ055-072300- BENTON- 456 PM CDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR BENTON COUNTY UNTIL 600 PM CDT... AT 454 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR LINCOLN...OR 9 MILES NORTH OF WARSAW...AND MOVING NORTHWEST AT 10 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SPRINGFIELD MO 526 PM CDT MON AUG 7 2006 MOZ058-071-072330- MARIES-PHELPS- 526 PM CDT MON AUG 7 2006 ...SIGNIFICANT WEATHER ALERT FOR MARIES AND PHELPS COUNTIES UNTIL 630 PM CDT... AT 523 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTH OF VIENNA...OR 11 MILES NORTHWEST OF ROLLA...AND MOVING EAST AT 5 MPH. WINDS AROUND 50 MPH ARE EXPECTED WITH THIS STORM. JLT
The Springfield radar (KSGF), 124 km away, was scanning. The volume nearest the first event began at 22:52 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm wind gusts downed several trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Missouri in 2006Every state in 2006This day in weather historyWarnings in Missouri, August 2006
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5532540.